MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA III COLONOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA III COLONOVIDEOSCOPE
Model Number PCF-H190I
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation.The device evaluation found due to corrosion on plug unit, e315 error (incompatible scope) occurred.In addition, the evaluation found: the universal cord, the outside shield unit, the plug unit, the cable unit, the circuit board unit in the suction connector, the micro connector unit in the suction connector, the scope connector case unit, the scope cover unit, the switch flexible printed circuit were corroded due to water leakage.The objective lens, the grip, the scope cover and the flexibility adjustment ring were scratched; the adhesive around the light guide lens and the objective lens had corrosion; the suction cylinder and the air/water cylinder had no color; the free-engage knob had discoloration; the connecting tube had coating peeling; the adhesive on the bending section cover was detached; the light guide lens had a crack; the switch 1 had a pinhole; the probe cover had a dent; due to wear of the angle wire, the bending angle in up direction did not meet the standard value; due to discoloration of the light guide bundle, the light guide rod gets warm and due to dirt on the light guide-cover glass and the light guide rod, illumination was poor.The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus, the colonovideoscope had e315 error (incompatible scope).There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.New information added to the following fields: h6 a review of device history record and historical complaints analysis was conducted and no deviations that could have caused or contributed to the reported issues was identified.Based on the results of the investigation a definitive root cause could not be determined.However, is likely that e315 error (incompatible scope) was due to water invasion of scope connector.The event can be prevented by following the instructions for use which state: 3.1 the workflow of preparation and inspection the workflow of preparation and inspection is shown below.Before each case, prepare and inspect this endoscope as instructed below.Inspect other equipment to be used with this endoscope as instructed in their respective instruction manuals.Should any irregularity be observed after inspection, follow the instructions as described in chapter 5.''troubleshooting''.If the endoscope malfunctions, do not use it.Return it to olympus for repair as described in section 5.4, ''returning the endoscope for repair''.Warning: using an endoscope that is not functioning properly may compromise patient or operator safety and may result in more severe equipment damage.5.1 troubleshooting if any irregularity is observed during the inspection described in chapter 3, ¿preparation and inspection¿, do not use the endoscope and solve the problem as described in section 5.2, ¿troubleshooting guide¿.If the problem still cannot be resolved, send the endoscope to olympus for repair as described in section 5.4, ¿returning the endoscope for repair¿.Also, should any irregularity be observed while using the endoscope, stop using it immediately and withdraw the endoscope from the patient as described section 5.3, ¿withdrawal of the endoscope with an irregularity¿.Warning: using an endoscope that is not functioning properly may compromise patient or operator safety and may result in more severe equipment damage.Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA III COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18489258
Report Number9610595-2024-00660
Device Sequence Number15201423
Product Code FDF
UDI-Device Identifier04953170436673
UDI-Public04953170436673
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K131780
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPCF-H190I
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2023
Supplement Date Received by Manufacturer01/17/2024
Initial Report FDA Received Date01/10/2024
Supplement Report FDA Received Date01/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown